Pennsylvania, 2010Damaging Winds in Pennsylvania, April 16, 2010
April 16, 2010 · NWS CTP · 28 events in 15 counties and zones
Severe thunderstorms crossed the Commonwealth during the mid afternoon and early evening hours, producing multiple reports of straight line damaging winds. The primary damage area started in Clearfield County along Interstate 80 and extended east-southeast through the south central mountains and into the lower Susquehanna Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $80,000
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms crossed the Commonwealth during the mid afternoon and early evening hours, producing multiple reports of straight line damaging winds. The primary damage area started in Clearfield County along Interstate 80 and extended east-southeast through the south central mountains and into the lower Susquehanna Valley. Thunderstorm structures organized into bowing line segments, which tapped and accentuated anomalously strong environmental winds in the middle to lower atmosphere. Numerous measured peak wind gusts between 50 and 80 mph were reported via ASOS. One injury occurred in Cumberland County (Monroe Township) when a tree fell onto a vehicle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Apr 16, 1:50 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 16, 1:50 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
250 PM EDT FRI APR 16 2010
.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE ENTIRE REGION THIS
EVENING...TOUCHING OFF NUMEROUS THUNDERSTORMS. SOME OF THESE
STORMS COULD PRODUCE DAMAGING WINDS AND SMALL HAIL. MUCH COOLER
WEATHER WILL FOLLOW BEHIND THE FRONT FOR THE WEEKEND. SCATTERED
MOUNTAIN RAIN AND SNOW SHOWERS WILL OCCUR AS COLD AIR CROSSES THE
GREAT LAKES. GRADUALLY MODERATING TEMPERATURES AND GENERALLY DRY
WEATHER IS EXPECTED FOR THE MONDAY THROUGH THURSDAY PERIOD.
&&
.NEAR TERM /UNTIL 11 PM THIS EVENING/...
POP UP STORMS NOW PREVALENT ACROSS THE ENTIRE SRN CWA...MOVING E
AT 40-50KTS...WITH THE STRONG STEERING LEVEL FLOW. LATEST RUC SHEAR
PROFILES ARE STILL UNIDIR WITH 50+KT FM 8H-7H. FIRST PUSH OF
STORMS SEEMS TO BE ALONG AND JUST BEHIND A WEAK S/WV. A SECOND
AREA OF SVR STORMS IS DEVELOPING IN THE WRN PART OF SVR WW71
ASSOCD WITH THE BEST PUSH OF DEWPOINTS AND 45-50KT LLJET. SHORT-
RANGE MDLS KEEP CAPES IN THE SUB-1000 RANGE...MAINLY DUE TO THE
LACK OF AVBL MSTR. DEWPOINTS IN THE U40S AND L50S NOW WILL NOT
RISE TOO MUCH INTO THE EVENING. THE SOUNDINGS ARE ALMOST WESTERN-
LIKE WITH VERY PRONOUNCED DRY MIXED LYR UNDER THE CLD BASES -
RUNNING ABOVE 5KFT FOR THE MOST PART. THIS COULD EASILY ALLOW THE
WINDS AT THAT LVL TO MIX DOWN. SPC WW71 RUNS THRU 00Z/8PM LOCAL.
OPTED TO INCL MOST OF THE AREA IN COORD WITH SPC TO ALLOW FOR OH
CONVECTION TO SLIDE EAST AND MAYBE EVEN NORTH IN ADVANCE OF THE
REAL COLD FRONT/SFC WIND SWITCH. WIND IS THE MAIN THREAT WITH
THESE STORMS...AS MID LVL LAPSE RATES NOT TOO STEEP AND TOPS
EXPECTED TO BE AOB22KFT. ALSO...M20C LEVEL IS UP AROUND 18KFT.
CONVECTION SHOULD WANE AS THE EVENING CONTINUES AND WE LOSE ANY
DECENT CAPE. THIS WAS THE INITIAL THOUGHT IN LEAVING FAR SERN PA
OUT OF THE WATCH FOR NOW...BUT WE CAN ADD IT IN LATER IF THREAT
EXPANDS THAT FAR. NORMAL MODE IS FOR STORMS TO GET A BIT STRONGER
AS THEY GET DOWN THE HILLS AND INTO A SOUPIER AIRMASS...AND THEY
DO HAVE THE HIGHER DEWPOINTS RIGHT NOW. KMDT AND KLNS ARE IN THE
M50S FOR DEWPOINTS. BUT...THEY HAVE SEEN THEIR TEMPS BE SUPPRESSED
BY THE LACK OF MIXING THERE SO FAR TODAY. BY THE TIME THEY
MIX...THEY MAY BE WETTED/COOLED.
&&
.SHORT TERM /11 PM THIS EVENING THROUGH SATURDAY NIGHT/...
AFTER THE END OF THE CONVECTION LATER THIS EVENING/EARLY
TONIGHT...THE COLD AIR WILL BE THE STORY. IT WILL FEEL PRETTY RAW.
THE 8H TEMPS DIP WELL NEGATIVE AND TROF OFF TO THE NE WILL FORCE
LOTS OF COLD AIR ACRS THE LAKES AND INTO THE HIGHER TERR OF WRN
PA. THIS WILL MAKE NUMEROUS RASH...AND THE HIGHER ELEVS - AND
PERHAPS INTO THE VALLEYS - WILL SEE WET SNOW MIX IN. HAVE BARELY
MENTIONED ACCUMS LATER SAT NIGHT IN THE NW. ELSEWHERE..IT WILL BE
TOUGH TO MAKE ACCUMS. SKIES WILL BE REMINISCENT OF OCTOBER/NOV.
LOTS OF CLOUDS DOWNSTREAM...BUT PERHAPS SOME SUN IN THE SE WITH
DOWNSLOPE ON SATURDAY. MINS TONIGHT IN THE M30S NW TO L50S SE. THE
TEMPS SHOULD HOLD OR EVEN DIP SLIGHTLY - ESP IN THE NW ON SAT
BEFORE MAKING A TINY UPTICK IN THE AFTN. TEMPS DROP AGAIN SAT
NIGHT...HENCE THE THOUGHT OF MINOR ACCUMS ON THE HILL TOPS
NW...BUT WINDS REMAIN UP TO MORE THAN 5-6KT FOR THE ENTIRE CWA.
CLOUDS ALSO TOUGH TO CLEAR OUT UNDER COLD ADV AND WITH THERMAL
TROF STILL TO THE WEST. THEREFORE...LITTLE WORRY SO FAR FOR FROST
IN THOSE AREAS IN THE GROWING SEASON ALREADY ON SAT NIGHT.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
A FEW RAIN AND EVEN SNOW SHOWERS MAY LINGER INTO SUNDAY. AFTER
THIS...MADE THE PERIOD LATE MONDAY INTO WED DRY. TEMPS NEAR TO
SLIGHTLY BELOW NORMAL.
NEXT FRONT NOW COMES IN ON THU...NOT WED...THUS I PUT SMALL CHC
POPS IN FOR THU. WENT WITH DRY WEATHER FOR FRIDAY...WITH A
WEAK NORTHERLY FLOW. A LOT OF SPREAD IN THE MODELS WITH LONGER
PERIODS. MODELS GOING BACK AND FOURTH BTWN A STRONG NORTHERLY
FLOW AND WEAK SW FLOW WITH WARM ADVECTION BY DAY 7.
GRIDS LOOK GOOD OVERALL...NO HUGE CHANGES MADE. THANKS TO THE
MID SHIFT THAT DID A LOT OF DAY 7. GRIDS ADJUSTED EARLIER...DUE
TO THE THREAT OF SEVERE WEATHER. CHECKED THINGS OVER AGAIN AFTER
LUNCH...GRIDS STILL IN LINE WITH NEW MODELS AND OTHERS. THAT IS
ALL FOR THIS PACKAGE...GOING TO TRY TO ENJOY MY ONE DAY
OFF...BEFORE I GET BACK IN THE LONG TERM GRIDS ON SUNDAY.
THUS I WILL GET TO SEE HOW GOOD THIS FCST DOES.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
A SEVERE THUNDERSTORM WATCH HAS BEEN PUT OUT IN ANTICIPATION OF
SHOWERS AND THUNDERSTORMS WILL THAT WILL OVERSPREAD THE REGION
DURING THE AFTERNOON. IT APPEARS THE MAIN THREAT WITH THESE STORMS
WILL BE WINDS...NOT SURPRISING AS WINDS AHEAD OF THE APPROACHING
COLD FRONT ARE ALREADY GUSTING TO AROUND 30KTS OUT OF THE WEST AT
ALL AIRFIELDS WEST OF KUNV. WAS NOT CONFIDENT ENOUGH IN THE EXTENT
OF TSRA COVERAGE/INTENSITY THIS AFTERNOON TO INCLUDE A TEMPO DROP
TO MVFR/IFR IN TSRA...SIMPLY LEFT A MENTION OF CB. HOWEVER WILL
CLOSELY MONITOR THE DEVELOPING SITUATION...AND AMENED AS
NECESSARY.
OUTLOOK...
SAT...MVFR WITH ISO IFR ACROSS THE MTS.
SUN...MVFR ACROSS THE MTS...TO VFR.
MON-WED...MAINLY VFR.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...MARTIN
AVIATION...DICKEY
Hazardous weather outlook, Apr 16, 1:09 PM EST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
209 PM EDT FRI APR 16 2010
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056-063-064-171200-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS-
209 PM EDT FRI APR 16 2010
...SEVERE THUNDERSTORM WATCH 71 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION LATE
TODAY AND THIS EVENING BRINGING SCATTERED STORMS TO THE AREA.
SOME STORMS MAY BE SEVERE. THE MAIN SEVERE WEATHER THREAT WILL
BE STRONG WESTERLY WIND GUSTS TO AROUND 60 MPH.
SMALL HAIL AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THE MORE
INTENSE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
PAZ057>059-065-066-171200-
DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER-
209 PM EDT FRI APR 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND THIS EVENING...
A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION
THIS EVENING BRINGING SCATTERED STRONG...TO POTENTIALLY SEVERE
THUNDERSTORMS. THE MAIN SEVERE WEATHER THREAT WILL BE STRONG
WESTERLY WIND GUSTS OF 50 TO 60 MPH.
SMALL HAIL AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THE MORE
INTENSE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
MARTIN
In the hours before
Special weather statement, Apr 16, 2:04 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
304 PM EDT FRI APR 16 2010
PAZ024-161930-
CAMBRIA PA-
304 PM EDT FRI APR 16 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CAMBRIA COUNTY...
AT 302 PM EDT...A STRONG THUNDERSTORM WAS OVER JOHNSTOWN...MOVING
EAST AT 45 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
WINDS LIKE THIS MAY DOWN TREE LIMBS. THIS STORM WILL BE NEAR SOUTH
FORK AROUND 310 PM...SIDMAN AROUND 315 PM AND BEAVERDALE AROUND 320
PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 219...STATE ROAD 56.
LAT...LON 4040 7896 4042 7856 4041 7856 4036 7859
4035 7861 4033 7862 4031 7864 4030 7864
4024 7867 4031 7900
EXPERIMENTAL
FORECASTER: DANGELOSpecial weather statement, Apr 16, 2:06 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
306 PM EDT FRI APR 16 2010
PAZ034>036-161945-
BEDFORD PA-FRANKLIN PA-FULTON PA-
306 PM EDT FRI APR 16 2010
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...FULTON AND
SOUTHEASTERN BEDFORD COUNTIES...
AT 302 PM EDT...A STRONG THUNDERSTORM WAS NEAR BREEZEWOOD...MOVING
EAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE
NEAR COVE MILLS AROUND 315 PM...NEEDMORE AROUND 320 PM...BIG COVE
TANNERY AROUND 325 PM...MCCONNELLSBURG AROUND 330 PM...MERCERSBURG
AROUND 335 PM AND GREENCASTLE AROUND 345 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 149 AND 178...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-81 BETWEEN MILE MARKERS 1 AND 25.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.
LAT...LON 3972 7851 4004 7847 4005 7753 4000 7749
3972 7756
EXPERIMENTAL
FORECASTER: MARTINSpecial weather statement, Apr 16, 2:35 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
335 PM EDT FRI APR 16 2010
PAZ010>012-017-018-162100-
CAMERON PA-CLEARFIELD PA-ELK PA-NORTHERN CENTRE PA-
NORTHERN CLINTON PA-
335 PM EDT FRI APR 16 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD...
NORTHWESTERN CENTRE...SOUTHEASTERN CAMERON...SOUTHERN ELK AND WEST
CENTRAL CLINTON COUNTIES THROUGH 5 PM EDT ...
AT 324 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BROOKVILLE TO PUNXSUTAWNEY TO KITTANNING...MOVING EAST AT 35 MPH.
WIND GUSTS AROUND 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL BE NEAR PORTLAND MILLS...TROUTVILLE...AND
DUBOIS AROUND 350 PM...BRANDY CAMP...BROCKPORT...TREASURE LAKE...AND
ROCKTON AROUND 400 PM...S.B. ELLIOT STATE PARK...PENFIELD AND
MAHAFFEY AROUND 410 PM.
MINOR WIND DAMAGE IS POSSIBLE WITH THE STRONG...WESTERLY WIND GUSTS.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 138.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 322...STATE ROAD 120...STATE ROAD 153...STATE ROAD 255...
STATE ROAD 350.
LAT...LON 4139 7910 4140 7802 4106 7796 4088 7820
4084 7880 4114 7881 4120 7878 4121 7872
4122 7872 4123 7875 4127 7875 4137 7896
4135 7902 4135 7909
EXPERIMENTAL
FORECASTER: LAMBERTSpecial weather statement, Apr 16, 2:39 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
339 PM EDT FRI APR 16 2010
PAZ025-026-034>036-162030-
BEDFORD PA-BLAIR PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
339 PM EDT FRI APR 16 2010
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FRANKLIN...
NORTHEASTERN FULTON...NORTHERN BEDFORD...SOUTHERN BLAIR AND SOUTHERN
HUNTINGDON COUNTIES...
AT 336 PM EDT...A STRONG THUNDERSTORM WAS NEAR HOLLIDAYSBURG...MOVING
EAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE
NEAR MARTINSBURG...AND NEW ENTERPRISE AROUND 345 PM...SAXTON...AND
HOPEWELL AROUND 350 PM...COALMONT...WELLS TANNERY AROUND 355 PM AND
BROAD TOP CITY AROUND 400 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 170 AND 200...I-99 BETWEEN
MILE MARKERS 3 AND 21.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...ROUTE
522.
LAT...LON 4010 7872 4019 7868 4036 7856 4034 7774
4027 7770 4029 7767 4025 7767 4024 7764
4022 7765 4022 7763 4000 7766
EXPERIMENTAL
FORECASTER: MARTINSpecial weather statement, Apr 16, 2:44 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
344 PM EDT FRI APR 16 2010
PAZ036-063>065-162100-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-YORK PA-
344 PM EDT FRI APR 16 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...SOUTH CENTRAL
CUMBERLAND...SOUTHERN FRANKLIN AND WESTERN YORK COUNTIES THROUGH 5
PM EDT...
AT 336 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CHAMBERSBURG TO GREENCASTLE...MOVING EAST AT 45 MPH.
STRONG...WESTERLY WIND GUSTS BETWEEN 45 AND 55 MPH AND SMALL HAIL
ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR UPPER
STRASBURG...WAYNESBORO...SCOTLAND...AND MONT ALTO AROUND 350
PM...ROUZERVILLE AROUND 400 PM...SEVEN STARS...GETTYSBURG...
FAIRFIELD...AND CASHTOWN AROUND 410 PM AND BENDERSVILLE AROUND
420 PM...THOMASVILLE AND CODORUS AROUND 440 PM...YORK AND GLEN ROCK
AROUND 455 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-81 BETWEEN MILE MARKERS 1 AND 25...I-83 BETWEEN MILE MARKERS 2 AND
25.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...STATE ROAD 94...STATE ROAD 97.
LAT...LON 3985 7782 4003 7787 4004 7667 3984 7661
3972 7667 3972 7785
EXPERIMENTAL
FORECASTER: LAMBERTSpecial weather statement, Apr 16, 3:21 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
421 PM EDT FRI APR 16 2010
PAZ033>035-162100-
BEDFORD PA-FULTON PA-SOMERSET PA-
421 PM EDT FRI APR 16 2010
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BEDFORD...CENTRAL FULTON
AND CENTRAL SOMERSET COUNTIES THROUGH 5 PM EDT...
AT 418 PM EDT...A STRONG THUNDERSTORM WAS NEAR SOMERSET...MOVING EAST
AT 60 MPH.
WIND GUSTS BETWEEN 45 AND 55 MPH AND SMALL HAIL ARE POSSIBLE WITH
THIS STORM. THIS STORM WILL BE NEAR BUFFALO MILLS AROUND 430
PM...CLEARVILLE AROUND 445 PM AND CRYSTAL SPRINGS AROUND 500 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 112 AND 170...I-70 BETWEEN
MILE MARKERS 147 AND 165.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219...ROUTE 220...ROUTE 522.
LAT...LON 4006 7812 3979 7810 3978 7913 4000 7913
EXPERIMENTAL
FORECASTER: LAMBERT
Thunderstorm Wind, Clearfield
- When
- April 16, 3:30 PM EST
- Where
- Clearfield County, 2.95 mi NNW of Osceola Mills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 40.890, -78.290
Thunderstorm winds estimated near 60 mph toppled several trees in Decatur Township.
Thunderstorm Wind, Clearfield
- When
- April 16, 3:30 PM EST
- Where
- Clearfield County, 2.88 mi E of Allport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 40.968, -78.145
Thunderstorm winds estimated near 60 mph toppled several trees in Winburne.
Thunderstorm Wind, Cambria
- When
- April 16, 3:40 PM EST
- Where
- Cambria County, Johnstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.330, -78.920
Thunderstorm winds estimated near 60 mph toppled numerous trees in and around the city of Johnstown. Several thousand customers experienced power outages which lasted for approximately 24 to 48 hours.
Thunderstorm Wind, Cambria
- When
- April 16, 3:40 PM EST
- Where
- Cambria County, Johnstown
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.330, -78.920
Thunderstorm winds measured 60 mph.
Thunderstorm Wind, Somerset
- When
- April 16, 3:45 PM EST
- Where
- Somerset County, 0.53 mi W of Davidsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 40.230, -78.940
Thunderstorm winds estimated near 60 mph toppled several trees in Davidsville. The downed trees caused several power outages.
Thunderstorm Wind, Somerset
- When
- April 16, 3:45 PM EST
- Where
- Somerset County, 1.38 mi S of Windber
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 40.230, -78.830
Thunderstorm winds estimated near 60 mph toppled several trees in Windber. The downed trees resulted in power outages.
Thunderstorm Wind, Cambria
- When
- April 16, 3:48 PM EST
- Where
- Cambria County, Johnstown
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.330, -78.920
The Johnstown Airport (KJST) reported a peak wind gusts of 54 knots (62 mph).
Thunderstorm Wind, Blair
- When
- April 16, 4:05 PM EST
- Where
- Blair County, 1.72 mi ENE of Mill Run
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 40.510, -78.400
Thunderstorm winds estimated near 60 mph toppled multiple trees and wires across portions of the county.
Thunderstorm Wind, Bedford
- When
- April 16, 4:05 PM EST
- Where
- Bedford County, 2.1 mi SW of Queen
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 40.250, -78.530
Thunderstorm winds estimated near 60 mph collapsed an old school house north of Osterburg near Imler.
Thunderstorm Wind, Bedford
- When
- April 16, 4:10 PM EST
- Where
- Bedford County, 0.87 mi SE of Loysburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 40.160, -78.370
Thunderstorm winds estimated near 60 mph collapsed a barn in New Enterprise.
Thunderstorm Wind, Blair
- When
- April 16, 4:10 PM EST
- Where
- Blair County, (Aoo)blair Co Arpt A
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.300, -78.320
The Altoona-Blair County Airport (KAOO) measured a peak wind gust of 69 knots (79 mph).
Thunderstorm Wind, Bedford
- When
- April 16, 4:15 PM EST
- Where
- Bedford County, 0.69 mi S of Saxton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 40.210, -78.250
Thunderstorm winds estimated near 60 mph partially collapsed a mobile home in Saxton.
Thunderstorm Wind, Huntingdon
- When
- April 16, 4:25 PM EST
- Where
- Huntingdon County, 0.53 mi E of Huntingdon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 40.500, -78.010
Thunderstorm winds estimated near 60 mph toppled several trees and wires in Oneida and Penn Townships. Sporadic wind damage was also reported county-wide.
Thunderstorm Wind, Mifflin
- When
- April 16, 4:35 PM EST
- Where
- Mifflin County, 0.53 mi W of Mc Veytown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 40.500, -77.740
Thunderstorm winds estimated near 60 mph toppled numerous trees and wires near McVeytown.
Thunderstorm Wind, Mifflin
- When
- April 16, 4:35 PM EST
- Where
- Mifflin County, Lewistown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 40.600, -77.570
Thunderstorm winds estimated near 60 mph toppled numerous trees and wires in Lewistown.
Thunderstorm Wind, Franklin
- When
- April 16, 4:41 PM EST
- Where
- Franklin County, 0.53 mi E of Chambersburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 39.930, -77.660
Thunderstorm winds estimated near 60 mph toppled numerous trees and wires across portions of the county.
Thunderstorm Wind, Snyder
- When
- April 16, 4:50 PM EST
- Where
- Snyder County, 0.69 mi S of Beaver Spgs Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 40.740, -77.220
Thunderstorm winds estimated near 60 mph toppled trees and wires near Beaver Springs.
Thunderstorm Wind, Perry
- When
- April 16, 5:11 PM EST
- Where
- Perry County, 0.69 mi N of Newport
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.480, -77.130
Thunderstorm winds were measured near 65 mph.
Thunderstorm Wind, Cumberland
- When
- April 16, 5:20 PM EST
- Where
- Cumberland County, 1.06 mi W of Williams Grove
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 40.150, -77.050
Thunderstorm winds estimated near 60 mph toppled a tree onto a vehicle. The incident occurred on Locust Point Road between Baish Road and Park Place in Monroe Township. The female driver of the vehicle sustained injuries.
Thunderstorm Wind, Dauphin
- When
- April 16, 5:35 PM EST
- Where
- Dauphin County, 1.58 mi E of Skyline View
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.350, -76.690
Thunderstorm winds estimated near 60 mph brought down ten large pine trees on the 500 block of North Mill Road. The incident occurred a few miles east-northeast of Skyline View or near Grantsville.
Thunderstorm Wind, York
- When
- April 16, 5:40 PM EST
- Where
- York County, 0.87 mi NE of Lewisberry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.140, -76.860
Thunderstorm winds estimated near 60 mph toppled several large limbs near Lewisberry.
Thunderstorm Wind, York
- When
- April 16, 5:40 PM EST
- Where
- York County, 0.87 mi NE of Lewisberry
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.140, -76.860
Thunderstorm winds were estimated near 60 mph.
Thunderstorm Wind, Lebanon
- When
- April 16, 5:42 PM EST
- Where
- Lebanon County, 0.69 mi N of East Hanover
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 40.410, -76.580
Thunderstorm winds estimated near 60 mph brought down a tree onto a vehicle. The incident occurred approximately 5 miles west of Jonestown. The driver was not injured.
Thunderstorm Wind, Lebanon
- When
- April 16, 5:43 PM EST
- Where
- Lebanon County, 0.69 mi N of Sunset
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.380, -76.420
Thunderstorm winds estimated near 65 mph tore a large roof off of a kennel in North Lebanon Township.
Thunderstorm Wind, York
- When
- April 16, 5:55 PM EST
- Where
- York County, 0.87 mi SW of East York
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.960, -76.690
Thunderstorm winds were estimated near 60 mph in East York.
Thunderstorm Wind, York
- When
- April 16, 5:55 PM EST
- Where
- York County, 0.87 mi SW of East York
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 39.960, -76.690
Thunderstorm winds estimated near 60 mph toppled several large trees along East Market Street and Edgewood Road in East York.
Thunderstorm Wind, Lancaster
- When
- April 16, 6:00 PM EST
- Where
- Lancaster County, 0.87 mi SW of Rohrerstown
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 40.040, -76.380
WGAL-TV meteorologist in Lancaster measured a peak wind gust of 70 mph.
Thunderstorm Wind, Lancaster
- When
- April 16, 6:15 PM EST
- Where
- Lancaster County, 1.26 mi ENE of Hamilton Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 40.040, -76.300
Thunderstorm winds estimated near 60 mph toppled numerous trees and wires across portions of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Pennsylvania, April 16, 20102 injured · $1.1 million · 75 kt wind · 16 events
- Damaging Winds in Ohio, April 16, 2010$750,000 · 56 kt wind · 5 events
- Flash Flooding and Flood in Texas, April 16, 2010$270,000 · 14 events
- Damaging Winds in West Virginia, April 16, 2010$225,000 · 62 kt wind · 3 events
- Flash Flooding and Hail in Texas, April 16 to 17, 2010$102,000 · 1 in hail · 5 events
- Damaging Wind in Pennsylvania, April 16, 2010$100,000 · 56 kt wind · 1 event
- Rip Current in Florida, April 16, 20102 injured · 1 event
- High Surf in Hawaii, April 16 to 17, 20109 events
- Damaging Winds in Maryland, April 16, 2010$2,000 · 52 kt wind · 4 events
- Hail in West Virginia, April 16, 20100.88 in hail · 2 events
- Winter Storm in Colorado, April 16 to 17, 20101 event
- Damaging Wind in Ohio, April 16, 2010$2,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 216070, 216089, 216060, 216073, 216061, 216062, 216074, 216063, 216064, 216065, 216084, 216066, 216067, 216071, 216072, 216068, 216076, 216075, 216086, 216087, 216077, 216078, 216079, 216080, 216081, 216082, 216085, 216083.